Tramadol helped with my pain but gave me terrible insomnia.
Has anyone experianced insomnia with Tramadol?
Question posted by Emmajik on 19 Feb 2015
Last updated on 22 February 2015 by Delila
Hi, in my case, it made me very sleepy for about the first few weeks, i was sleeping whenever i wasn't at work. However, the longer i took it the more i noticed it affect my sleep, eventually causing me to get only a few hours sleep a night. A good medication to maintain pain and help you sleep, long term, is Amitriptyline, maybe this would be an option for you?
Oh, yes indeed! Not so much insomnia, but pure irony. My doctor prescribed Tramadol for pain relief so I could sleep over two years ago. Well, the pain is lessened, but I am wide awake for at least 4 hours after taking! I finally gave up, I prefer low pain and awake to increased pain and fitful, useless sleep. I sleep in my recliner whenever I get sleepy, I don't disturb my "normal" wife's rest that way. :-(
Thanks for your comment. The side effects mentioned are "agitation" but not insomnia. I think insomnia should be added to the list for Tramadol (Ulktram).
Yes, but this can happen with any pain medication so it's best to adjust the time you take it.
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.